Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 18, 2007, 3:49 PM EDT for Westmoreland County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2007, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 18, 2007, 4:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:03 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 18, 3:03 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT MON JUN 18 2007 .SYNOPSIS... GENERALLY DRY AND WARM WEATHER TONIGHT AS HIGH PRESSURE OVER THE EAST COAST CONTROLS THE AREA. A COOL FRONT PASSING THROUGH THE GREAT LAKES LATE TUESDAY WILL BRING LATE DAY THUNDERSTORMS FOLLOWED BY TEMPERATURES CLOSER TO NORMAL THE REST OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... BASED ON RECENT RADAR DATA, COUPLED WITH THE LATEST RUC MODEL RUN, EXPECT ISOLATED THUNDERSTORMS INTO EARLY TONIGHT. INITIAL INITIATION ZONES WILL BE NEAR LAKE ERIE AND THE APPALACHIAN MOUNTAINS. SPC SUGGESTS A SMALL POTENTIAL FOR GUSTY WIND AND HAIL. AMPLE SURFACE MOISTURE ALONG WITH SLOW AND ERRATIC MOVEMENT OF THUNDERSTORM CELLS CAN LEAD TO ISOLATED RAIN AMOUNTS NEAR 2 INCHES. REGARDING FLOOD POTENTIAL, SOIL CONDITIONS AND VEGETATION SHOULD HANDLE LARGELY HANDLE THIS. THERE CAN BE SOME HAZE LATE TONIGHT, BUT NOT SUFFICIENT TO MENTION. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... TUESDAY AND TUESDAY NIGHT POSE A CHALLENGING FORECAST, WITH NAM AND GFS MODEL RUNS, INCLUDING MOST ENSEMBLE MEMBERS, CONTINUING TO SHOW THE COOL FRONT MOVING THROUGH THE UPPER OHIO VALLEY DURING PEAK HEATING, AND HENCE PEAK INSTABILITY, PERIOD. AS INDICATED BY SPC, SEVERE POTENTIAL APPEARS TO BE INCREASING, SO HAVE INCLUDED MENTION OF GUSTY WINDS WITH LATE DAY THUNDERSTORMS. POPS NEAR 70 PERCENT. IN WAKE OF COLD FRONTAL PASSAGE, CONDITIONS STABILIZE, ENDING THE PRECIPITATION THREAT, AND LEADING TO TEMPERATURES BECOMING MORE NEAR NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... FOR THE REMAINDER OF THE WEEK/WEEKEND...TEMPERATURES WILL BE NEAR SEASONAL AVERAGES WITH SHORT WAVES IN NORTHWEST TO ZONAL FLOW DEFINING PRECIP CHANCES. OVERALL CONFIDENCE IS MINIMAL WITH USUAL TIMING ISSUES...SO WILL KEEP POPS SLIGHT TO CLOSE THE WEEK GIVEN LIMITED LOW LEVEL MOISTURE SUPPLY. CURRENTLY ANOTHER FRONT IS PROGGED FOR THE WEEKEND SO WILL GO WITH SLIGHT CHANCE POPS OVER THE WEEKEND. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... NAM FORECAST SOUNDINGS SHOW CUMULUS DEVELOPMENT THIS AFTERNOON AND EVENING, WITH BASES NEAR 4 KFT. MVFR FLIGHT CONDITIONS POSSIBLE IN ISOLATED THUNDERSTORMS, BUT TOO SMALL A POTENTIAL TO MENTION FOR TAFS. MVFR VISIBILITIES ALSO POSSIBLE IN LATE NIGHT HAZE, BUT MOST OF THIS WILL BE CONFINED TO RIVER VALLEYS BELOW MOST TAF SITES. CUMULUS CEILINGS SHOULD DEVELOP TUESDAY AFTER 14Z. AS THUNDERSTORMS POTENTIAL SHARPLY RISES LATE TUESDAY, POSSIBILITY OF IFR CONDITIONS LIKEWISE INCREASES. SURFACE WINDS CAN ALSO GUST ABOVE 25 KTS. GENERALLY. IN THUNDERSTORMS, SURFACE WIND GUSTS CA GO OVER 40 KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 66
Hazardous weather outlook, Jun 18, 3:42 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 342 AM EDT MON JUN 18 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 342 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 3:25 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT MON JUN 18 2007 PAZ007-182030- MERCER PA- 325 PM EDT MON JUN 18 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MERCER... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 10 MILES NORTHWEST OF FREDONIA... MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...HERMITAGE...MAURICE K GODDARD STATE PARK...MERCER... SHARON AND STONEBORO SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTING... SMALL HAIL...WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROAD SURFACES. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:31 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.